Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jen121

Can you take accutane wrong?

I was just wondering if I am doing anything wrong here... I am 105lbs, on 50 mg a day for 5 months (my derm refuses to increase it or extend it)...

I have 1 more month left and I am still breaking out in small red bumps... :doh:

I do know that its normal to breakout through the whole treatment for some people, but i am beginning to get paranoid thinking there may be something I am doing wrong...

I have not missed a day, i take it with 2 omega 3*6*9 supplements, and with a meal with seeds, nuts, or olive oil (i know it has to be fatty but i refuse to eat crap like BK or Mickey D's)

I drink plenty of water, i do drink alcohol on the weekends but not to the point where im wasted... I eat extremely healthy, and exercise regularly... I just started taking a probiotic to recover from the long term antibiotic i stopped before accutane... could that be it?

Is there anything special to do besides swallow that little pill everyday?

Thanks for helping, im getting frustrated over here :mad:

Share this post


Link to post
Share on other sites

Don't worry, sounds like everything you are doing is right. Just remember, Accutane may not clear you until months later. When I finished Tane I started breaking out again in the weeks/month afterwards. However, now, six months afterwards I'm golden and haven't had a single zit in weeks. Just go with it, you'll be fine.

Share this post


Link to post
Share on other sites

Hmmm...I wonder what the magic formula is for how much a dr prescribes?

I'm 127lbs and take 20mg/twice a day.

How bad was your acne to start? Mine was mild, but persistent.

Share this post


Link to post
Share on other sites

Hmmm...I wonder what the magic formula is for how much a dr prescribes?

I'm 127lbs and take 20mg/twice a day.

How bad was your acne to start? Mine was mild, but persistent.

did someone say magic? :angel:

lol its 0.5 mg to 1 mg per kilo of your weight. my derm decides that shes going to go a little bit stronger and put me on 80mgs even though im 74kg. lol

ALTHOUGH. for the first month they may even go as low as 0.2mg per kilo just to moniter side-effects if they suspect an increased risk (age, history of diseases in the family)

Share this post


Link to post
Share on other sites

Don't worry, sounds like everything you are doing is right. Just remember, Accutane may not clear you until months later. When I finished Tane I started breaking out again in the weeks/month afterwards. However, now, six months afterwards I'm golden and haven't had a single zit in weeks. Just go with it, you'll be fine.

Well thats good to hear! I think I am going to up the fat when I take it just to be sure for the rest of the course.. guess ill just have to work out more huh? :D

And im def doing a topical of some sort to maintain the clear skin, ive been thru too much to let it come back into my life.. its like an annoying ex bf haha

Oh and before I had moderate inflammatory acne.. mostly on my cheeks and jawline but it was painful and miserable!

Share this post


Link to post
Share on other sites

Hmmm...I wonder what the magic formula is for how much a dr prescribes?

I'm 127lbs and take 20mg/twice a day.

How bad was your acne to start? Mine was mild, but persistent.

did someone say magic? :angel:

lol its 0.5 mg to 1 mg per kilo of your weight. my derm decides that shes going to go a little bit stronger and put me on 80mgs even though im 74kg. lol

ALTHOUGH. for the first month they may even go as low as 0.2mg per kilo just to moniter side-effects if they suspect an increased risk (age, history of diseases in the family)

:confused: But why the variation of .5mg to 1mg? Why start someone out on a high dose and someone else on a low dose? I guess I am at the lower end of doses since I am almost 58 kg and only taking 40mg...can I expect that my derm is going to increase my dose? Do most derms do that?

Share this post


Link to post
Share on other sites

Hey Mickey! It also depends on how long your course is... the longer it is the less you need per day since youll be getting more in the long run...

I am thinking of asking my derm to extend my course another month. I mean as badly as i have been looking forward to getting off this stuff... i want this acne gone for good and i dunno if its working well for me... :doubt:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×